MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 411963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Abnormal Vaginal Discharge (2123)
Date of Event 11/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.What were the diagnosis and indication for the index surgical procedure? 2.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.3.Was there any intraoperative concurrent use of other products? 4.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 5.Where was the surgicel used (on what tissue)? 6.How much surgicel was used during the procedure? 7.Was the surgicel product left in place? was the excess removed? 8.Was the suture used an ethicon suture? if yes, what was the product code of the suture and was there any alleged deficiency related to the suture? 9.What were current symptoms following the index surgical procedure? what was the onset date? 10.Were cultures performed? if yes, results? 11.What is physician¿s opinion as to the cause of this event? 12.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 13.What is the patient¿s current status? 14.What is the users experience w/ surgicel powder and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a hysterectomy procedure on (b)(6) 2025 and absorbable hemostat was used.After 15 days of the procedure, endometriosis and hysterectomy, the doctor reported there was a possible reaction to the absorbable hemostat.The patient presented pain and serous vaginal discharge on the third postoperative day.Vaginal imaging and touch tests were performed for analysis of endometrial suture.Seen serous drainage and performed antibiotic wash and started for 7 days (ciprofloxacin and metronidazole).Patient in follow-up by the team and finds themself well.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 4X4IN(10.2CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23760438
Report Number2210968-2025-13793
Device Sequence Number15936098
Product Code LMG
UDI-Device Identifier10705031005211
UDI-Public(01)10705031005211(17)271031(10)106EH6
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number411963
Device Lot Number106EH6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale